Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 6, NWS Brownsville, TX

April 3, 2013Starr County, Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Apr 3, 2013, 9:49 AM CDT for Starr County, Zapata County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2013, 9:49 AM CDT (14:49 UTC)
Expired
Apr 3, 2013, 10:30 AM CDT
In force
41 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

Counties Starr County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 193 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 2.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2013-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2025 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2013-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2025 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WUUS54 KBRO 031449
SVRBRO
TXC427-505-031530-
/O.NEW.KBRO.SV.W.0006.130403T1449Z-130403T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
949 AM CDT WED APR 3 2013

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN STARR COUNTY IN DEEP SOUTH TEXAS.
  SOUTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 1030 AM CDT

* AT 940 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PING PONG SIZE HAIL     
  AND DAMAGING 60 MPH WINDS...12 MILES WEST OF FALCON...MOVING       
  SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SIESTA SHORES.
  ALEJANDRENAS.
  LOPENO.
  FALCON.
  FALCON HEIGHTS.
  SALINENO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2688 9928 2663 9879 2637 9892 2637 9893
      2647 9910 2652 9912 2654 9918 2661 9918
      2667 9921 2672 9921 2675 9925 2679 9925
      2682 9927 2684 9927 2686 9929
TIME...MOT...LOC 1440Z 300DEG 30KT 2670 9929

$$

67
2 follow-up statements
735 
WWUS54 KBRO 031507
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1007 AM CDT WED APR 3 2013

TXC427-505-031530-
/O.CON.KBRO.SV.W.0006.000000T0000Z-130403T1530Z/
STARR-ZAPATA-
1007 AM CDT WED APR 3 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR SOUTHERN ZAPATA AND WESTERN STARR COUNTIES...

AT 1006 AM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 3 MILES SOUTH OF FALCON...MOVING
SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FALCON HEIGHTS.
  SALINENO.
  EL SAUZ.
  GARCENO.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...PING PONG 
SIZE HAIL AND 60 MPH WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR 
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO 
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2684 9920 2663 9879 2637 9892 2647 9910
      2652 9912 2654 9918 2661 9918 2667 9921
      2672 9921 2673 9923 2674 9923 2678 9925
      2679 9925
TIME...MOT...LOC 1506Z 300DEG 30KT 2659 9908

$$

67
738 
WWUS54 KBRO 031529
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1029 AM CDT WED APR 3 2013

TXC427-505-031539-
/O.EXP.KBRO.SV.W.0006.000000T0000Z-130403T1530Z/
STARR-ZAPATA-
1029 AM CDT WED APR 3 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ZAPATA AND WESTERN
STARR COUNTIES WILL EXPIRE AT 1030 AM CDT...

THE WARNING HAS BEEN REPLACED BY A NEW SEVERE THUNDERSTORM WARNING 
FOR FAR SOUTHERN ZAPATA AND SOUTHERN STARR COUNTY UNTIL 1115 AM.


LAT...LON 2684 9920 2663 9879 2637 9892 2647 9910
      2652 9912 2654 9918 2661 9918 2667 9921
      2672 9921 2673 9923 2674 9923 2678 9925
      2679 9925
TIME...MOT...LOC 1529Z 300DEG 30KT 2649 9889

$$

JGG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:23 AM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Apr 3, 6:23 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
623 AM CDT WED APR 3 2013

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...EXPECT THE CEILINGS AND VSBYS TO GRADUALLY DEGRADE LATER
THIS MORNING AND THIS AFTERNOON AS THE FRONT PUSHES FURTHER SOUTH
TOWARDS THE LOWER RGV. THE NAM MEAN RH VALUES DECREASE LATER IN THE
TAF PERIOD AS THE 500 MB TROUGH AXIS SHIFTS EAST AND DRIER AIR
STARTS TO FILTER INTO THE REGION FROM THE NORTH. DESPITE THE DRY AIR
ADVECTION WILL GO WITH A FAIRLY STEADY DEGRADE OF THE AVIATION
CONDITIONS OVER THE NEXT 24 HOURS AS NE SURFACE WINDS MAY MAINTAIN
SOME LOW CEILINGS LATE IN THE TAF PERIOD. THE NAM/GFS AND GFS LAMP
GUIDANCE SUPPORT THIS TREND AND WILL CLOSE TO A BLEND OF THIS MODEL
GUIDANCE THROUGH 12Z THURS.

&&

.PREV DISCUSSION... /ISSUED 450 AM CDT WED APR 3 2013/

SHORT TERM /NOW THROUGH THURSDAY/...THE STRONG 500 MB TROUGH TO
OUR NW WILL DIG SOUTHEAST ACROSS TX AND THE SOUTH CENTRAL PLAINS
STATES TODAY AND TONIGHT USHERING A COLD FRONT THROUGH DEEP SOUTH
TX LATER TODAY. THIS 500 MB TROUGH AXIS THEN MOVES OVER THE LOWER
MISS RIVER VALLEY BY LATE THURS ALLOWING SURFACE RIDGING TO BUILD
IN OVER THE STATE TOMORROW. THE STG/SVR CONV THAT PROMPTED THE WW
UP NORTH HAVE SHIFTED EAST OF THE CRP AND HGX AREAS THIS MORNING
ALLOWING FOR A RETURN OF FAIRLY CALM CONDITIONS EARLY THIS
MORNING. THE APPROACHING COLD FRONT AND ASSOCIATED 500 MB TROUGH
AXIS WILL PROVIDE GOOD UPPER LEVEL AND LOWER LEVEL SUPPORT FOR
CONV LATER TODAY. THE MAIN PROBLEM OVER DEEP SOUTH TX APPEARS TO
BE THE MORE LIMITED MOISTURE VALUES ADVERTISED BY BOTH THE GFS AND
NAM MODELS. THE 00Z BRO SOUNDING SHOWS A FAIRLY DRY ATMS IN PLACE
OVER THE REGION WITH A PWAT OF 1.32 AND FAIRLY DRY SW-W FLOW
EVIDENT AT AND ABOVE THE 850 MB LEVEL. THE 00Z CAPE FOR THE REGION
WAS ABOUT 2000 J/KG. THE ATMS HAS STABILIZED SOME THROUGH THE
NIGHT OVER DEEP SOUTH TX FOR THE CAPE VALUES TO DROP TO AROUND
1200 TO 1400 J/KG AT 08Z.

BOTH THE GFS AND NAM GUIDANCE HAVE APPARENTLY PICKED UP ON THE DRY
AIR ENTRAINMENT AND HAVE BACKED OFF SIGNIFICANTLY ON THE CONV
POTENTIAL THROUGH THE SHORT TERM.  THE LATEST WRF RUN HAD
INITIALIZED ON AN MCS EARLIER TONIGHT AND MOVED IT SOUTHEAST
COVERING MOST OF THE BRO CWA AT 09Z. THE ATMS DOES NOT APPEAR TO BE
COOPERATING HERE AND HAVE IGNORED THIS GUIDANCE IN FAVOR OF THE
DRIER MAV AND MET RUNS.

NOW THAT BEING SAID...DO NOT BELIEVE THAT THE LOWER RGV IS TOTALLY
OUT OF THE RUNNING FOR CONV TODAY AS DAYTIME HEATING MAY DESTABILIZE
THE ATMS ENOUGH FOR SOME SCT CONV LATER TODAY AHEAD OF AND WITH THE
FROPA. HOWEVER OVERALL CONFIDENCE OF WIDESPREAD CONV IS LOWER TODAY
IN LIEU OF THE MAV AND MET GUIDANCE AGREEMENT.

FOR TEMPS THE MAV AND MET NUMBERS ARE IN GENERALLY DECENT
AGREEMENT FOR HIGHS TODAY AND TOMORROW WITH THE BIGGEST
DIFFERENCES SHOWING UP CONCERNING LOWS FOR TONIGHT. THE MAV LOWS
TONIGHT ARE QUITE A BIT WARMER VERSUS THE MET NUMBERS. WILL GO
WITH A ROUGHLY 50/50 BLEND OF THE TWO MODELS THROUGH TOMORROW FOR
HIGHS AND LOWS.

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...SURFACE HIGH PRESSURE
SETTLES OVER CENTRAL TEXAS THURSDAY EVENING. 500 MB LOW OVER THE
LOWER MISSISSIPPI RIVER VALLEY THURSDAY NIGHT WILL MOVE EAST AS
MIDDLE LEVEL RIDGING BUILDS IN FROM THE WEST. NORTHEAST WINDS FRIDAY
MORNING WILL VEER TO THE SOUTHEAST BY FRIDAY NIGHT AS SURFACE HIGH
PRESSURE MOVES EAST. ZONAL FLOW ALOFT DEVELOPS SATURDAY WITH A LEE
SIDE TROUGH ACROSS NORTHERN MEXICO INTO WESTERN TEXAS. TEMPERATURES
WILL SLOWLY INCREASE THROUGH THE WEEKEND DUE TO RIDGING ALOFT. THE
TIGHT PRESSURE GRADIENT WILL RESULT IN BREEZY SOUTHEAST
WINDS...ESPECIALLY IN THE AFTERNOON...SATURDAY THROUGH MONDAY. A
STRONG SHORTWAVE TROUGH MOVES THROUGH THE ROCKIES INTO SOUTHERN
ARIZONA/NEW MEXICO BY TUESDAY. HIGH TEMPERATURES GRADUALLY WARM BY
TUESDAY WITH TEMPERATURES WITH NEAR 100 DEGREES IN THE UPPER VALLEY
TUESDAY AFTERNOON WITH DRY SOUTHWEST WINDS. OTHER THAN A STREAMER
SHOWER OR TWO...MOSTLY DRY CONDITIONS EXPECTED THROUGH THE ENTIRE
FORECAST PERIOD.

MARINE...NOW THROUGH THURSDAY...EARLY THIS MORNING BUOY020 REPORTS AT LIGHT
NORTH WIND AROUND 10 KNOTS WITH SWELLS NEAR 4 FEET. PLATFORM KOPM IS
ALSO REPORTING SOME DENSE FOG JUST OFFSHORE. WILL MAINTAIN A MENTION
OF SOME MARINE FOG OFFSHORE THIS MORNING. THE PGF WILL START TO
INCREASE LATER THIS EVENING AND TONIGHT IN THE WAKE OF THE COLD
FRONTAL PASSAGE INCREASING THE WINDS AND SEAS. WILL BE POSTING AN
SCA FOR THE GULF WATERS FOR TONIGHT AND TOMORROW DUE TO THE
INCREASING NORTHERLY SURFACE FLOW.

THURSDAY NIGHT THROUGH SUNDAY...SURFACE HIGH PRESSURE SETTLES
ACROSS CENTRAL TEXAS THURSDAY NIGHT RESULTING IN LIGHT WINDS.
FAVORABLE MARINE CONDITIONS EXPECTED OVER THE LOWER TEXAS COASTAL
WATERS ON FRIDAY. DEVELOPING LOW PRESSURE ACROSS WEST TEXAS WILL
BRING MODERATE TO STRONG SOUTHEASTERLY WINDS TO THE MARINE AREA
THIS WEEKEND. THE INCREASE WINDS MAY REQUIRE ADDITIONAL SMALL
CRAFT ADVISORIES FOR SATURDAY AND SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  80  61  79  59 /  30  30  10   0
BROWNSVILLE          84  61  81  57 /  30  30  10   0
HARLINGEN            84  61  81  55 /  30  30  10   0
MCALLEN              86  61  84  59 /  30  20  10   0
RIO GRANDE CITY      86  58  84  57 /  30  20  10   0
SOUTH PADRE ISLAND   79  61  78  60 /  40  30  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT THURSDAY
     FOR GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...60
LONG TERM...63
GRAPHICAST/UPPER AIR...CAMPBELL
Hazardous weather outlook, Apr 3, 5:30 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
530 AM CDT WED APR 3 2013

GMZ130-132-135-150-155-170-175-041100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
530 AM CDT WED APR 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS
EVENING. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE AROUND ANY OF
THE STRONGER THUNDERSTORMS. STRONG NORTH TO NORTHEAST WINDS AND HIGH
SEAS WILL DEVELOP IN THE WAKE OF THE COLD FRONTAL PASSAGE TODAY.
SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR THE LOWER TEXAS GULF
WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG NORTH TO NORTHEAST WINDS AND HIGH SEAS WILL DEVELOP IN THE
WAKE OF THE COLD FRONTAL PASSAGE ON WEDNESDAY. SMALL CRAFT
ADVISORIES HAVE BEEN POSTED FOR THE LOWER TEXAS GULF WATERS THROUGH
THURSDAY AND THURSDAY EVENING.

MODERATE TO STRONG SOUTHEAST WINDS WILL RETURN ON FRIDAY AS ANOTHER
FRONTAL SYSTEM DEVELOPS OVER THE CENTRAL UNITED STATES. THESE
MODERATE TO STRONG SOUTHEAST WINDS MAY REQUIRE ADDITIONAL SMALL
CRAFT ADVISORIES SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TXZ248>257-041100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
530 AM CDT WED APR 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE...MAINLY
IN THE MORNING AND EARLY AFTERNOON HOURS TODAY. SOME OF THESE STORMS
MAY BRIEFLY BECOME STRONG WITH GUSTY WINDS AND HAIL. HOWEVER
SIGNIFICANT SEVERE WEATHER...SUCH AS VERY LARGE HAIL...IS NOT
CURRENTLY ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES. THERE IS A SMALL POSSIBILITY THAT
FORMAL SPOTTER ACTIVATION WILL BE REQUESTED LATER TODAY.

In the hours before

Special weather statement, Apr 3, 7:55 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
755 AM CDT WED APR 3 2013

TXZ248-031345-
ZAPATA-
755 AM CDT WED APR 3 2013

...LARGE AND STRONG THUNDERSTORM MOVING TOWARD ZAPATA COUNTY...

A STRONG THUNDERSTORM...MOVING SOUTHEAST AT 30 MPH...IS ABOUT 35
MILES NORTHWEST OF ZAPATA AND SAN YGNACIO IN MEXICO AND COULD AFFECT
RURAL WESTERN ZAPATA COUNTY...THROUGH AROUND 845 AM CDT. NICKEL SIZE
HAIL IS POSSIBLE. STAY TUNED FOR UPDATES ON THE PROGRESS OF THIS
LARGE THUNDERSTORM.

54
Special weather statement, Apr 3, 8:28 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
828 AM CDT WED APR 3 2013

TXZ248-031430-
ZAPATA-
828 AM CDT WED APR 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ZAPATA COUNTY...

AT 825 AM...RADAR INDICATED A SEVERE THUNDERSTORM....ABOUT 17 MILES
WEST OF SAN YGNACIO...MOVING SOUTHEAST 20 TO 25 MPH. IF THIS
THUNDERSTORM MAINTAINS ITS CURRENT INTENSITY IT MAY MOVE INTO THE
SAN YGNACIO...FALCON...AND FALCON DAM AREAS BETWEEN 930 AND 1000 AM.

MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...AND WEATHER.GOV FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

JGG
Special weather statement, Apr 3, 9:00 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
900 AM CDT WED APR 3 2013

TXZ248-031500-
ZAPATA-
900 AM CDT WED APR 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR A CLUSTER OF STRONG
THUNDERSTORMS APPROACHING ZAPATA COUNTY...

A LINE OF STRONG THUNDERSTORMS...WEST OF ZAPATA COUNTY MOVING
SOUTHEAST AT 15 MPH...WILL AFFECT RURAL SOUTHERN ZAPATA COUNTY...
UNTIL 1000 AM CDT. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED.
IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL
OBJECTS. NICKEL SIZE HAIL IS EXPECTED.

MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...AND WEATHER.GOV FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

54
Special weather statement, Apr 3, 9:38 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
938 AM CDT WED APR 3 2013

TXZ248-252-031530-
STARR-ZAPATA-
938 AM CDT WED APR 3 2013

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWEST ZAPATA AND NORTHWEST
STARR COUNTIES...

A LINE OF THUNDERSTORMS...MOVING SOUTHEAST AT 20 MPH...WILL AFFECT
ZAPATA...FALCON DAM AND FALCON...UNTIL 1030 AM CDT. FREQUENT CLOUD TO
GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A
LOW SPOT...AWAY FROM TALL OBJECTS. HAIL TO QUARTER SIZE IS POSSIBLE.

54

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:36 AM CDTSmall Craft AdvisoryBRO28 hr
Apr 3, 10:24 AM CDTSevere Thunderstorm WarningBROStarr, Zapata51 min
Apr 3, 10:27 AM CDTAreal Flood AdvisoryBROStarr, Zapata93 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.